Alert archive / South Dakota / Wind Advisories in 2010
Wind Advisory 9, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at May 22, 2010, 3:44 AM CDT for 4 states. It took effect at May 22, 2010, 10:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2010, 3:44 AM CDT (08:44 UTC)
- In effect from
- May 22, 2010, 10:00 AM CDT
- Expired
- May 22, 2010, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Sioux Falls, SD
All 33 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Bon Homme County, SD, Brookings County, SD, Clay County, SD, Hutchinson County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 44 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
015 WWUS73 KFSD 220844 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 344 AM CDT SAT MAY 22 2010 .A STRONG SOUTH TO SOUTHEASTERLY FLOW OF AIR WILL BE FOUND ACROSS THE AREA TODAY. THE STRONGEST OF THE WINDS WILL GENERALLY OCCUR EAST OF THE JAMES RIVER VALLEY...WHERE A WIND ADVISORY HAS BEEN POSTED. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ040-055-056-061-062-065>071-221645- /O.NEW.KFSD.WI.Y.0009.100522T1500Z-100523T0000Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-LAKE-MOODY-MCCOOK-MINNEHAHA- HUTCHINSON-TURNER-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... BROOKINGS...MADISON...FLANDREAU...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 344 AM CDT SAT MAY 22 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...VERY WINDY CONDITIONS WILL OCCUR IN THE LATE MORNING AND AFTERNOON. * WEATHER CONDITIONS...SOUTH TO SOUTHEAST WINDS OF 25 TO 40 MPH WILL BE COMMON...ALONG AND EAST OF A TYNDALL SOUTH DAKOTA TO BROOKINGS SOUTH DAKOTA LINE. THIS INCLUDES ALL OF SOUTHWEST MINNESOTA...NORTHWEST IOWA...EXTREME NORTHEAST NEBRASKA... SOUTHEAST SOUTH DAKOTA...AND A SMALL PORTION OF EAST CENTRAL SOUTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MJF
4 follow-up statements
987 WWUS73 KFSD 221548 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1048 AM CDT SAT MAY 22 2010 .A STRONG SOUTH TO SOUTHEASTERLY FLOW OF AIR WILL BE FOUND ACROSS THE AREA TODAY. THE STRONGEST OF THE WINDS WILL GENERALLY OCCUR EAST OF THE JAMES RIVER VALLEY...WHERE WINDS WILL GUST UP TO 45 MPH THIS AFTERNOON. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ040-055-056-061-062-065>071-230000- /O.CON.KFSD.WI.Y.0009.000000T0000Z-100523T0000Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-LAKE-MOODY-MCCOOK-MINNEHAHA- HUTCHINSON-TURNER-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... BROOKINGS...MADISON...FLANDREAU...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 1048 AM CDT SAT MAY 22 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...VERY WINDY CONDITIONS WILL OCCUR IN THE LATE MORNING AND AFTERNOON. * WEATHER CONDITIONS...SOUTH TO SOUTHEAST WINDS OF 25 TO 40 MPH WILL BE COMMON...ALONG AND EAST OF A TYNDALL SOUTH DAKOTA TO BROOKINGS SOUTH DAKOTA LINE. THIS INCLUDES ALL OF SOUTHWEST MINNESOTA...NORTHWEST IOWA...EXTREME NORTHEAST NEBRASKA... SOUTHEAST SOUTH DAKOTA...AND A SMALL PORTION OF EAST CENTRAL SOUTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
091 WWUS73 KFSD 222204 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 504 PM CDT SAT MAY 22 2010 .STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH EARLY EVENING FROM SOUTHEAST SOUTH DAKOTA TO NORTHWEST IOWA AND SOUTHWEST MINNESOTA. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ040-055-056-061-062-065>071-230000- /O.CON.KFSD.WI.Y.0009.000000T0000Z-100523T0000Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-LAKE-MOODY-MCCOOK-MINNEHAHA- HUTCHINSON-TURNER-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... BROOKINGS...MADISON...FLANDREAU...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 504 PM CDT SAT MAY 22 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...VERY WINDY CONDITIONS WILL CONTINUE THROUGH EARLY TONIGHT. * WEATHER CONDITIONS...SOUTHERLY WINDS OF 25 TO 40 MPH WITH BRIEF GUSTS UP TO 45 TO 50 MPH WILL OCCUR THROUGH EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ RSR
682 WWUS73 KFSD 222319 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 619 PM CDT SAT MAY 22 2010 .STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH EARLY EVENING FROM SOUTHEAST SOUTH DAKOTA TO NORTHWEST IOWA AND MUCH OF SOUTHWEST MINNESOTA. MNZ071-072-SDZ040-055-230030- /O.CAN.KFSD.WI.Y.0009.000000T0000Z-100523T0000Z/ LINCOLN-LYON-BROOKINGS-LAKE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...BROOKINGS...MADISON 619 PM CDT SAT MAY 22 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS HAVE DECREASED FROM EAST CENTRAL SOUTH DAKOTA TO A SMALL PART OF ADJACENT SOUTHWEST MINNESOTA. $$ IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-097-098- NEZ013-014-SDZ056-061-062-065>071-230200- /O.EXT.KFSD.WI.Y.0009.000000T0000Z-100523T0200Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-MOODY-MCCOOK-MINNEHAHA-HUTCHINSON- TURNER-LINCOLN-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... FLANDREAU...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 619 PM CDT SAT MAY 22 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...VERY WINDY CONDITIONS WILL CONTINUE THROUGH EARLY TONIGHT. * WEATHER CONDITIONS...SOUTHERLY WINDS OF 25 TO 40 MPH WITH A FEW GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ RSR
725 WWUS73 KFSD 230157 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 857 PM CDT SAT MAY 22 2010 ...STRONG SOUTH WINDS WILL CONTINUE TO DECREASE TONIGHT... .STRONG SOUTH WINDS HAVE MOSTLY DECREASED BELOW 30 MPH THIS EVENING AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-097-098- NEZ013-014-SDZ056-061-062-065>071-230300- /O.EXP.KFSD.WI.Y.0009.000000T0000Z-100523T0200Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-MOODY-MCCOOK-MINNEHAHA-HUTCHINSON- TURNER-LINCOLN-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... FLANDREAU...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 857 PM CDT SAT MAY 22 2010 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING. STRONG SOUTH WINDS HAVE MOSTLY DECREASED BELOW 30 MPH THIS EVENING AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at May 21, 8:00 PM CDT, 7 hours 44 minutes earlier.
Area forecast discussion, May 21, 8:00 PM CDT, 7 hours 44 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 800 PM CDT FRI MAY 21 2010 .DISCUSSION... BENIGN RIDGE WILL MOVE EWD OVER CWA TNGT FLWD BY SLY FLOW OF MILD AND MORE MOIST AIR. WDSPRD TSTMS FM WRN DKTS TO NEB PANHANDLE ASSCD WITH UNSTABLE SSWLY FLOW ALOFT AND QUASI INVERTED SFC TROF. APPEARS THIS CONVECTION WILL DVLP ENEWD WITH UPR FLOW INTO CWA LATER TNGT AS SLY LLJ TRANSLATES EWD INTO CWA AND TAPS INTO MUCH BTR LLM MOVG NORTH FM CNTRL PLAINS. ONLY NEGATIVE TO WDSPRD CONVECTION WILL BE GRADUALLY WARMING MID LVLS AND CAPPING SURGING NEWD INTO CWA BY MRNG. FEEL INCRG LLM AND INFLOW AND STEEP LAPSE RATES ALOFT WILL COMPENSATE FOR THIS WARMING SOMEWHAT AND BRING AT LEAST SCT TSTMS DVLPG EWD OVER CWA LATE TNGT MOVG NEWD OUT OF AREA SAT MRNG. WILL MONITOR TRENDS TO UP POPS SOME MORE FM THE CURRENT 30 TO 40 PCT... ESP WRN TO NRN CWA...BUT FCST IN THE BALLPARK FOR NOW./ RYRHOLM && .AVIATION... TWO AVIATION CONCERNS...CONVECTIVE CHANCES LATE TONIGHT AND EARLY SATURDAY MORNING AND STRONG WINDS MUCH OF SATURDAY. AS FOR CONVECTION...STRONG LOW LEVEL JET EXPECTED TO RAPIDLY TRANPORT MOISTURE NORTH. THIS COMBINED WITH INCREASING LAPSE RATES WILL PRODUCE MUCAPES OF 800 TO 1000 J/KG. THIS INSTABILITY IN THE PRESENCE OF STRONG WARM ADVECTION SHOULD PRODUCE SCT TSRA...WITH THE BEST CHANCE W OF I29 AND NORTH OF THE MO RIVER. SINCE COVERAGE EXPECTED TO BE LESS THAN 50 PERCENT...HAVE GONE WITH PROB30 FOR SCT TSRA IN KHON AND VCTS OR CBS AT SUX AND FSD. BECAUSE THIS IS EXPECTED TO HIGH BASED CONVECTION...HAVE KEPT VSBYS AND CIGS VFR WITH CONVECTION. HOWEVER...IN CORE OF CONVECTIVE SHOWERS...VSBYS AND CIGS COULD BE BRIEFLY MVFR. THIS CONVECTONI MAY MOVE TOWARD BKX AND MML AFTER 12Z. OTHERWISE...BEHIND ANY CONVECTION THAT DOES FORM...MAY SEE A COUPLE OF HOURS OF MVFR CIGS...ESP ALONG AND NORTH OF I90. THESE CLOUDS SHOULD BREAK UP DURING THE LATE MORNING AND EARLY AFTERNOON AS CAP BUILDS AND WARMER AIR COMES IN ALOFT. WINDS WILL BEGIN TO PICK UP LATE TONIGHT WITH GUSTS EAST OF THE JAMES VALLEY AOA 30 KTS BY LATE SATURDAY MORNING./SCHUMACHER && .PREV DISCUSSION... STRATOCU EXPECTED TO DISSIPATE WITH LOSS OF DAYTIME HEATING EARLY THIS EVENING...LEAVING MOSTLY CLEAR SKIES FOR THE EVENING HOURS. MID CLOUDS EXPECTED TO INCREASE FROM THE SOUTHWEST AFTER 06Z...WITH THE POTENTIAL FOR ELEVATED CONVECTION AS 45-50KT LOW LEVEL JET AND DEEP THETA-E ADVECTION MOVE INTO WESTERN PARTS OF THE FORECAST AREA. SHEAR IN THE ELEVATED LAYER IS NEGLIGIBLE AND CAPE PROFILES REMAIN RELATIVELY NARROW WITH ELEVATED LAPSE RATES AROUND 7-7.5 C/KM...BOTH OF WHICH SHOULD LIMIT SEVERE WEATHER THREAT. SOUTHEAST-SOUTH WINDS WILL STAY UP THROUGH THE NIGHT...WITH MANY AREAS SEEING LIGHTEST WINDS IN THE EARLY EVENING AS SURFACE RIDGE LINGERS IN THE FAR EASTERN CWA. WITH INCREASING LOW LEVEL JET AND DEEPENING MOISTURE... EXPECT TEMPERATURES TO REMAIN IN THE MID-UPPER 50S TONIGHT. /JH STRONG MOISTURE TRANSPORT IS EXPECTED TO IGNITE A BAND OF SHOWERS AND THUNDERSTORMS THAT WILL LIFT NORTHEAST ACROSS THE AREA SATURDAY MORNING. ONLY HAVE SCATTERED POPS AS INSTABILITY IS LIMITED WHICH SHOULD LIMIT COVERAGE. FAIRLY STOUT SOUTHERLY FLOW ACROSS THE AREA ON SATURDAY WITH 925 HPA WINDS INCREASING TO 35 KNOTS CWA WIDE BY LATE AFTERNOON. LOW LEVEL JET REMAINS FAIRLY STRONG WITH 45-50 KNOTS OF FLOW BETWEEN 850-900 MB. DESPITE THE STRONG WARM AIR ADVECTION AND CLOUD COVER HAMPERING MIXING SOME...GOOD CHANCE A WIND ADVISORY WILL BE NEEDED FOR TOMORROW AFTERNOON. WILL LET OVERNIGHT CREW TAKE A SECOND LOOK AT IT AND FINALIZE START AND END TIMES. OTHER CONCERN WILL BE CONVECTION. VERY STOUT CAP DEVELOPS WHICH ERODES WITHIN THE MODELS PRIOR TO CONVECTIVE INITIATION. NOT SURE WHERE THE COOLING IS COMING FROM...BUT WITH TEMPERATURES AROUND +17 TO 18 C CAP 750 MB SHOULD BE SUFFICIENTLY STRONG TO SUPPRESS ANY CONVECTIVE INITIATION. STILL KEPT A SMALL CHANCE OF THUNDERSTORMS ACROSS WESTERN CWA SATURDAY NIGHT AS COLD FRONT TRIES TO SHIFT EAST TOWARDS THE JAMES RIVER VALLEY. WAVE LIFTS TO THE NORTHEAST ON SUNDAY WITH BOUNDARY REMAINING SOMEWHERE IN THE VICINITY OF BKX-YKN. SOUTH OF THE FRONT...SHOULD BE ABLE TO MAINTAIN A FAIRLY WARM MUGGY ENVIRONMENT WITH STRONG SOUTHERLY FLOW ORIGINATING FRONT THE GULF. NAM AND GFS TRY TO DEVELOP CONVECTION ACROSS WESTERN KANSAS SUNDAY AFTERNOON...WITH WAVE LIFTING NORTHEAST THROUGH THE OVERNIGHT. NOT REALLY SURE THAT WAVE IS MORE THAN JUST CONVECTIVE FEEDBACK WITHIN THE MODELS...AND HAVE THEREFORE BEEN FAIRLY CONSERVATIVE ON POPS. HAVE ALSO CONFINED ANY PRECIP CHANCES TO MAINLY WESTERN AREAS OF CWA CLOSER TO THE UPPER LEVEL TROUGH. UPPER LEVEL TROUGH LIFTS NORTH THROUGH THE WESTERN PLAINS ON MONDAY. THIS CAUSES THE STATIONARY FRONT TO LIFT BACK TO THE NORTH AS A WARM FRONT. WITH THE FOCUS WEST...ONLY LEFT A CHANCE OF PRECIP IN THE FAR WEST BUT THAT MAY BE ABLE TO BE TRIMMED BACK WITH FUTURE PACKAGES. COLD FRONT ASSOCIATED WITH MONDAYS WAVE TRIES TO WORK THROUGH TUESDAY BUT LACK OF SIGNIFICANT UPPER LEVEL SUPPORT WILL LIMIT ITS EASTWARD EXTENT. UPPER LEVEL WINDS BECOME NEARLY PARALLEL TO THE BOUNDARY...BEFORE BOUNDARY LIFTS BACK TO THE NORTH AS A WARM FRONT. THEREAFTER...UPPER LEVEL RIDGE TO THE EAST RETROGRADES BACK TO THE WEST. HIGH PRESSURE ACROSS TEXAS CUTS OFF MOISTURE TRANSPORT TO THE NORTH...HOWEVER...MOIST AIRMASS IS ALREADY IN PLACE AND REMAINS THROUGH NEXT WEEKEND. WITH PATTERN DEVELOPING BACK INTO AN OMEGA BLOCK...SHOULD BE A SLOW PATTERN WITH MILD...MUGGY WEATHER FROM MID WEEK ON./ JH/BT && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, May 21, 1:15 PM CDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 115 PM CDT FRI MAY 21 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1208 PM CDT FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT TONIGHT...MAINLY WEST OF INTERSTATE 29. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MAINLY WEST OF INTERSTATE 29 ON SATURDAY NIGHT. A FEW OF THOSE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Advisories in South Dakota, 2010Wind Advisories in Iowa, 2010Wind Advisories in Minnesota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.